Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 65, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 1, 2007, 8:59 PM CDT for Jones County, Shackelford County, Texas. It took effect at Jun 1, 2007, 9:06 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 8:59 PM CDT (01:59 UTC)
- In effect from
- Jun 1, 2007, 9:06 PM CDT
- Expired
- Jun 2, 2007, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Jones County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 41 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 020206 FFWSJT TXC253-417-020500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 859 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... SHACKELFORD COUNTY IN WEST CENTRAL TEXAS EASTERN JONES COUNTY IN WEST CENTRAL TEXAS * UNTIL MIDNIGHT CDT * AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER SHACKELFORD AND JONES COUNTIES. DOPPLER RAINFALL ESTIMATES INDICATED 2 TO 2.5 INCHES HAVE FALLEN ACROSS NORTHERN SHACKELFORD COUNTY...WEST OF US HIGHWAY 283 SINCE 830 PM CDT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAMFORD... LUEDERS...FORT GRIFFIN...AVOCA AND ALBANY ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH MIDNIGHT CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3252 9984 3252 9909 3296 9910 3296 9985 $$
1 follow-up statement
000 WGUS74 KSJT 020328 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1028 PM CDT FRI JUN 1 2007 TXC253-417-020338- SHACKELFORD TX-JONES TX- 1028 PM CDT FRI JUN 1 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN JONES AND SHACKELFORD COUNTIES... THE RAIN HAS ENDED ACROSS THE WARNED AREA. LAT...LON 3252 9984 3252 9909 3296 9910 3296 9985 $$ MC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 6:04 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 1, 6:04 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 604 PM CDT FRI JUN 1 2007 .UPDATE... UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT FORECAST. 21 && .PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/ SHORT TERM... SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND UNSTABLE. LONG TERM... COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST CENTRAL TEXAS SATURDAY NIGHT. GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK. SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK AS A TROUGH DEVELOPS OVER THE WESTERN U.S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 87 65 88 / 40 30 30 30 SAN ANGELO 70 89 68 92 / 20 20 20 30 JUNCTION 70 87 67 91 / 10 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT FRI JUN 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING... MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS... ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS... PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY RAINFALL A THREAT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL TEXAS THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jun 1, 5:26 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 526 PM CDT FRI JUN 1 2007 TXZ098-099-012330- HASKELL TX-THROCKMORTON TX- 526 PM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... AT 525 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 30 MILES NORTH OF WEINERT TO 14 MILES NORTHWEST OF OBRIEN...MOVING SOUTHEAST AT 25 MPH. IF THESE THUNDERSTORMS HOLD TOGETHER...A WARNING WILL LIKELY BE ISSUED BY 545 PM. * SEVERE THUNDERSTORMS MAY BE NEAR... OBRIEN BY 555 PM CDT ROCHESTER BY 600 PM CDT RULE AND WEINERT BY 615 PM CDT HASKELL AND IRBY BY 630 PM CDT
Local storm report, Jun 1, 7:06 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 W THROCKMORTON 33.18N 99.23W
06/01/2007 E0.75 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, Jun 1, 8:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 11 SSE HASKELL 33.03N 99.63W
06/01/2007 E1.00 INCH HASKELL TX TRAINED SPOTTER
AT LAKE STAMFORD
&&
PMCCULLOLocal storm report, Jun 1, 8:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 4 NE FORT GRIFFIN 32.97N 99.19W
06/01/2007 E1.75 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, Jun 1, 8:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL STAMFORD 32.94N 99.80W
06/01/2007 E1.00 INCH JONES TX AMATEUR RADIO
&&
PMCCULLOLocal storm report, Jun 1, 8:48 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 5 NNW NUGENT 32.75N 99.71W
06/01/2007 E0.88 INCH JONES TX BROADCAST MEDIA
ON HWY 180
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 30 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 46 min |
| Jun 1, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 50 min |
| Jun 1, 8:27 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 48 min |
| Jun 1, 8:35 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 25 min |
| Jun 1, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 45 min |
| Jun 1, 9:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 19 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 27 min |
| Jun 2, 1:42 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 4 hr |
| Jun 2, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 47 min |
| Jun 2, 2:08 AM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 52 min |
| Jun 2, 2:51 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 45 min |
| Jun 2, 3:51 AM CDT | Flash Flood Watch | SJT | Callahan, Fisher, Haskell, Jones, Shackelford, Throckmorton | 24 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.